Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advanced Nonlinear Studies

Editor-in-Chief: Ahmad, Shair

IMPACT FACTOR 2017: 1.029
5-year IMPACT FACTOR: 1.147

CiteScore 2017: 1.29

SCImago Journal Rank (SJR) 2017: 1.588
Source Normalized Impact per Paper (SNIP) 2017: 0.971

Mathematical Citation Quotient (MCQ) 2017: 1.03

See all formats and pricing
More options …
Ahead of print


Existence of Multiple Periodic Solutions for a Semilinear Wave Equation in an n-Dimensional Ball

Hui Wei
  • School of Mathematics and Statistics and Center for Mathematics and Interdisciplinary Sciences, Northeast Normal University, Changchun 130024, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Shuguan Ji
  • Corresponding author
  • School of Mathematics and Statistics and Center for Mathematics and Interdisciplinary Sciences, Northeast Normal University, Changchun 130024; and School of Mathematics, Jilin University, Changchun 130012, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-12-21 | DOI: https://doi.org/10.1515/ans-2018-2036


This paper is devoted to the study of periodic solutions for a radially symmetric semilinear wave equation in an n-dimensional ball. By combining the variational methods and saddle point reduction technique, we obtain the existence of at least three periodic solutions for arbitrary space dimension n. The structure of the spectrum of the linearized problem plays an essential role in the proof, and the construction of a suitable working space is devised to overcome the restriction of space dimension.

Keywords: Existence; Periodic Solutions; Wave Equation

MSC 2010: 35L71; 35B10


  • [1]

    H. Amann, Saddle points and multiple solutions of differential equations, Math. Z. 169 (1979), no. 2, 127–166. CrossrefGoogle Scholar

  • [2]

    D. Arcoya and D. G. Costa, Nontrivial solutions for a strongly resonant problem, Differential Integral Equations 8 (1995), no. 1, 151–159. Google Scholar

  • [3]

    A. K. Ben-Naoum and J. Berkovits, Nontrivial solutions for some semilinear problems and applications to wave equations on balls and spheres, Topol. Methods Nonlinear Anal. 5 (1995), no. 1, 177–192. CrossrefGoogle Scholar

  • [4]

    A. K. Ben-Naoum and J. Mawhin, Periodic solutions of some semilinear wave equations on balls and on spheres, Topol. Methods Nonlinear Anal. 1 (1993), no. 1, 113–137. CrossrefGoogle Scholar

  • [5]

    A. Castro and A. C. Lazer, Critical point theory and the number of solutions of a nonlinear Dirichlet problem, Ann. Mat. Pura Appl. (4) 120 (1979), 113–137. CrossrefGoogle Scholar

  • [6]

    K. C. Chang, Solutions of asymptotically linear operator equations via Morse theory, Comm. Pure Appl. Math. 34 (1981), no. 5, 693–712. CrossrefGoogle Scholar

  • [7]

    K. C. Chang, Critical Point Theory and its Applications (in Chinese), Modern Math. Ser., Shanghai Kexue Jishu Chubanshe, Shanghai, 1986. Google Scholar

  • [8]

    K. C. Chang, S. P. Wu and S. J. Li, Multiple periodic solutions for an asymptotically linear wave equation, Indiana Univ. Math. J. 31 (1982), no. 5, 721–731. CrossrefGoogle Scholar

  • [9]

    J. Chen and Z. Zhang, Infinitely many periodic solutions for a semilinear wave equation in a ball in n, J. Differential Equations 256 (2014), no. 4, 1718–1734. Google Scholar

  • [10]

    J. Chen and Z. Zhang, Existence of infinitely many periodic solutions for the radially symmetric wave equation with resonance, J. Differential Equations 260 (2016), no. 7, 6017–6037. Web of ScienceCrossrefGoogle Scholar

  • [11]

    J. Chen and Z. Zhang, Existence of multiple periodic solutions to asymptotically linear wave equations in a ball, Calc. Var. Partial Differential Equations 56 (2017), no. 3, Article ID 58. Web of ScienceGoogle Scholar

  • [12]

    Y. Ding, S. Li and M. Willem, Periodic solutions of symmetric wave equations, J. Differential Equations 145 (1998), no. 2, 217–241. CrossrefGoogle Scholar

  • [13]

    Y. Guo, J. Liu and P. Zeng, A new Morse index theory for strongly indefinite functionals, Nonlinear Anal. 57 (2004), no. 4, 485–504. CrossrefGoogle Scholar

  • [14]

    S. Ji, Time periodic solutions to a nonlinear wave equation with x-dependent coefficients, Calc. Var. Partial Differential Equations 32 (2008), no. 2, 137–153. CrossrefWeb of ScienceGoogle Scholar

  • [15]

    S. Ji, Periodic solutions for one dimensional wave equation with bounded nonlinearity, J. Differential Equations 264 (2018), no. 9, 5527–5540. CrossrefWeb of ScienceGoogle Scholar

  • [16]

    S. Ji, Y. Gao and W. Zhu, Existence and multiplicity of periodic solutions for Dirichlet–Neumann boundary value problem of a variable coefficient wave equation, Adv. Nonlinear Stud. 16 (2016), no. 4, 765–773. Web of ScienceGoogle Scholar

  • [17]

    S. Ji and Y. Li, Periodic solutions to one-dimensional wave equation with x-dependent coefficients, J. Differential Equations 229 (2006), no. 2, 466–493. CrossrefGoogle Scholar

  • [18]

    S. Ji and Y. Li, Time periodic solutions to the one-dimensional nonlinear wave equation, Arch. Ration. Mech. Anal. 199 (2011), no. 2, 435–451. CrossrefWeb of ScienceGoogle Scholar

  • [19]

    S. B. Kuksin, Hamiltonian perturbations of infinite-dimensional linear systems with imaginary spectrum, Funktsional. Anal. i Prilozhen. 21 (1987), no. 3, 22–37. Google Scholar

  • [20]

    P. H. Rabinowitz, Periodic solutions of nonlinear hyperbolic partial differential equations, Comm. Pure Appl. Math. 20 (1967), 145–205. CrossrefGoogle Scholar

  • [21]

    P. H. Rabinowitz, Free vibrations for a semilinear wave equation, Comm. Pure Appl. Math. 31 (1978), no. 1, 31–68. Google Scholar

  • [22]

    M. Schechter, Rotationally invariant periodic solutions of semilinear wave equations, Abstr. Appl. Anal. 3 (1998), no. 1–2, 171–180. CrossrefGoogle Scholar

  • [23]

    M. Schechter, Monotonicity methods for infinite dimensional sandwich systems, Discrete Contin. Dyn. Syst. 28 (2010), no. 2, 455–468. CrossrefWeb of ScienceGoogle Scholar

  • [24]

    M. Tanaka, Existence of multiple weak solutions for asymptotically linear wave equations, Nonlinear Anal. 65 (2006), no. 2, 475–499. CrossrefGoogle Scholar

  • [25]

    Z. Wang, Nonlinear boundary value problems with concave nonlinearities near the origin, NoDEA Nonlinear Differential Equations Appl. 8 (2001), no. 1, 15–33. CrossrefGoogle Scholar

  • [26]

    C. E. Wayne, Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory, Comm. Math. Phys. 127 (1990), no. 3, 479–528. CrossrefGoogle Scholar

About the article

Received: 2018-07-02

Accepted: 2018-12-02

Published Online: 2018-12-21

Funding Source: National Natural Science Foundation of China

Award identifier / Grant number: 11671071

Award identifier / Grant number: 11322105

Award identifier / Grant number: 11701077

Award identifier / Grant number: 11871140

Funding Source: Jilin University

Award identifier / Grant number: 2017TD–18

Funding Source: Department of Finance of Jilin Province

Award identifier / Grant number: 2017C028–1

This work is partially supported by NSFC Grants (nos. 11671071, 11322105, 11701077 and 11871140), the Fundamental Research Funds for the Central Universities at Jilin University (no. 2017TD–18) and the Special Funds of Provincial Industrial Innovation in Jilin Province (no. 2017C028–1).

Citation Information: Advanced Nonlinear Studies, ISSN (Online) 2169-0375, ISSN (Print) 1536-1365, DOI: https://doi.org/10.1515/ans-2018-2036.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in